- February 9, 2013 at 11:36 am #346957
Can you ovulate while on the pill?
I’ve been on the pill for 2.5 months since having the Implanon taken out. Last night I had a little bit of spotting, which I’ve never had before between periods in the 10 years I’ve been getting my period. So my boyfriend and I did a little research to see what it could mean, and apparently it could mean I’m possibly ovulating. So I did a little more digging and apparently spotting can happen right before ovulation, along with a change in your discharge and some small pains on one side of your abdomen, all of which I’ve experienced in the last 2 days. I haven’t missed any pills, so I shouldn’t be ovulating, but I just wanted to know if anyone else has experienced this and whether I am actually ovulating.Also, my partner and I were intimate last night before I found out I was spotting, so if I have ovulated chances are I may fall pregnant. If I am, I’m uncomfortable to take more pills in case they could harm the baby. I don’t know what to do. Anybody have any advice?February 9, 2013 at 2:03 pm #346965
I have been on my pill for 8 months and in the first 2-3 months I spotted, then bled for 3 days straight afterward. I was told by my GP that this is normal when taking the pill for the first time. I have not had any issues since. Which pill are you on if you dont mind me asking? Mine is Mycrogynon. Have you been to your GP?February 10, 2013 at 6:13 pm #347079
Hi Nasbra, I’m on Levlen ED, but this isn’t the first time I’ve used the pill. I used it for a few months when I was 20, and then for a few months at the end of 2011 before I decided to get the implanon inserted. I’d never had spotting before. The spotting only happened the once and I haven’t had any since, but I was just a bit worried. I haven’t been to my GP because it costs money and I didn’t want to go unless there was a definite issue, such as it’s possibly not working… Glad to hear it’s not uncommon though.February 11, 2013 at 10:07 am #347219
I had been on the pill for maybe 8-9 years. It wasn’t until probably 5 years that I had some spotting, and still occasionally do. I wouldn’t stop taking the pill, just continue until you get your period or not, and if need be do a pregnancy test if it doesn’t show up. The pill won’t harm the baby for that short period.
Have you been on anti-biotics? Also, alcohol can effect the pill too. I guess everyone is different, I have been on it for a long time & never really had any scares, where as I know a girl who never missed a pill but still fell pregnant!February 11, 2013 at 12:42 pm #347759
Hi JS, I haven’t been on antibiotics, we always use extra protection when I am. I have had a fair bit more to drink in the last month than I usually do, more because of some stress at work and at home. I didn’t realize alcohol affected the pill… in what way? It doesn’t stop it from working does it? In that case, I’m not drinking again!!!
My period is not due for another 10 days, which would have made the day I was spotting the day I would usually ovulate. So I can’t do any testing for a while, unless I go get a blood test done at the GP but I’m not that desperate. I’ll wait to see if the home test comes up positive first, but in the past few days I’ve been very tender in my lower abdomen, which is a bit of a worry :/ of course it could all be in my head…February 11, 2013 at 1:24 pm #347761
There are a few conflicting opinions with the pill & alcohol, but from what I’ve read/heard some people may find that alcohol takes longer to leave their system when they are on the pill because of the effects it can have on the liver, and you tend to feel drunker, so it increases the likelihood that you will be sick the next day! Which may compromise the effectiveness off the pill if you have been vomitting, running to the loo…
Anyway see how you go in a fortnight’s time, hopefully everything will be much clearer then. The only time I have ever had a scare was last year, I was really weirdly sick, like randomly I would get super nauseous, I’d be in the supermarket and think ‘oh my god, I’m going to spew in the meat section!’ and was super tired, peeing more frequently, everything seemed to add up, 3 pregnancy tests later, a trip to the ER, ultrasound, blood tests and & gastroscopy and they said I have GERD (reflux) haha! The body can do really weird thingsFebruary 12, 2013 at 3:08 pm #348139
jsbride – You’re too right. The body does weird and unusual things all the time.
Emerald – I also have other issues (PCOS and endometriosis) so for me everything is a scare. Like I said in my last post, I had only spotted and bled for the first 2-3 months and since then have been right as rain – regular, no spotting. I change pills at my docs request and everytime I have changed to a new pill, the first 2-3 months are the same. It could be that your body grew used to the Implanon and the pill was a bit of a shock to the system.
How are you feeling now?February 13, 2013 at 2:19 pm #348537
Hi girls, Well at the moment I’m trying to get over tonsilitis so not that great at all. I actually stopped taking the pill for three days after I thought I might have ovulated and my period started pretty quickly. So now I’m pretty sure I’m not pregnant. Anyway, back on the pill, doubled up a little as well and I’m going to skip the inactive ones and go straight to the next packet. Also, now I’m on antibiotics for the tonsilitis, so my boyfriend and I will be using extra protection… if we ever have sex. At the moment I’m still feeling like crap and definitely not in the mood…February 13, 2013 at 8:09 pm #348691
May I ask what kind of pill you’re on? The mini pill which only has one of the hormones (can’t remember which one) doesn’t prevent ovulation, it just prevents the egg from attaching itself to the lining.February 13, 2013 at 8:55 pm #348695
I’m on Levlen ED, I’m assuming that’s the combined pill. From what it says on the pamphlet it’s prevents ovulation, prevent the egg to attach itselt to the uterus lining and also prevents sperm from entering. So if one of those doesn’t work at least I have the other two as back up. Honestly I’m not all that comfortable with it, but I can’t stand condoms and we can’t afford a baby right now (wishing doesn’t change finances) so protection it is…
You must be logged in to reply to this topic.